Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 64, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 13, 2011, 8:18 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 8:18 PM EDT (00:18 UTC)
- Expired
- May 13, 2011, 9:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
526
WUUS52 KCHS 140018
SVRCHS
SCC029-035-140115-
/O.NEW.KCHS.SV.W.0064.110514T0018Z-110514T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHWESTERN COLLETON COUNTY IN SOUTHERN SOUTH CAROLINA...
* UNTIL 915 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...8 MILES WEST OF PADGETTS...MOVING EAST AT 20
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PADGETTS...WILLIAMS...RUFFIN...SMOAKS...REEVESVILLE...CANADYS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3330 8057 3304 8049 3294 8099 3300 8105
3303 8087 3307 8090 3309 8089 3313 8090
TIME...MOT...LOC 0018Z 255DEG 17KT 3307 8100
$$3 follow-up statements
143
WWUS52 KCHS 140032
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EDT FRI MAY 13 2011
SCC029-035-140115-
/O.CON.KCHS.SV.W.0064.000000T0000Z-110514T0115Z/
DORCHESTER SC-COLLETON SC-
832 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHWESTERN COLLETON AND NORTHWESTERN DORCHESTER COUNTIES...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PADGETTS...OR ABOUT 17 MILES NORTHWEST OF WALTERBORO...
MOVING EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
INDIAN FIELD...PADGETTS...REEVESVILLE...RUFFIN...SAINT GEORGE...
SMOAKS AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3330 8057 3304 8049 3294 8099 3301 8098
3303 8087 3307 8090 3309 8089 3313 8090
TIME...MOT...LOC 0032Z 255DEG 17KT 3305 8088
$$260
WWUS52 KCHS 140044
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
844 PM EDT FRI MAY 13 2011
SCC029-035-140115-
/O.CON.KCHS.SV.W.0064.000000T0000Z-110514T0115Z/
DORCHESTER SC-COLLETON SC-
844 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL COLLETON AND NORTHWESTERN DORCHESTER COUNTIES...
AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SMOAKS...OR ABOUT 14 MILES NORTHWEST OF WALTERBORO...
MOVING EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
INDIAN FIELD...REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS AND
WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3313 8090 3330 8057 3304 8049 3297 8085
3303 8087
TIME...MOT...LOC 0044Z 255DEG 17KT 3306 8081
$$857
WWUS52 KCHS 140053
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT FRI MAY 13 2011
SCC029-035-140115-
/O.CON.KCHS.SV.W.0064.000000T0000Z-110514T0115Z/
DORCHESTER SC-COLLETON SC-
853 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL COLLETON AND NORTHWESTERN DORCHESTER COUNTIES...
AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SMOAKS...OR ABOUT 13 MILES SOUTHWEST OF SAINT GEORGE...
MOVING EAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
INDIAN FIELD...REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS AND
WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3313 8090 3330 8057 3304 8049 3297 8085
3303 8087
TIME...MOT...LOC 0053Z 255DEG 17KT 3310 8076
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:59 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 13, 6:59 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 659 PM EDT FRI MAY 13 2011 .SYNOPSIS... THE UPPER RIDGE WILL WEAKEN OVER THE REGION THROUGH TONIGHT AS A LEE-SIDE SURFACE TROUGH DEVELOPS OVER THE INLAND CAROLINAS. A COLD FRONT WILL CROSS THE AREA LATE SAT EVENING FOLLOWED BY A SECONDARY FRONT MON NIGHT. WEAK HIGH PRES WILL BUILD OVER THE REGION THROUGH THE REMAINDER OF THE PERIOD. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... RADAR SHOWS THE SEA BREEZE POISED TO MOVE INTO THE ALLENDALE- TATTNALL CORRIDOR. ATMOSPHERE AHEAD OF THE BOUNDARY IS VERY UNSTABLE WITH SBCAPES IN EXCESS OF 3000 J/KG WITH LI/S -6 TO -8C. CONVECTIVE ACTIVITY WILL LIKELY INCREASE AHEAD OF THE SEA BREEZE SHORTLY WITH AN ISOLATED SEVERE TSTM POSSIBLE. DCAPES NOTED OVER 1500 J/KG WITH LOW WBZ. UPDATED OUR GRIDDED AND TEXT FCSTS TO INCREASE POPS SLIGHTLY TO 30 PERCENT WELL INLAND. ALSO MODIFIED HOURLY POPS...CLOUD COVER AND TEMPERATURES TO BETTER FIT GOING TRENDS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... THE UPPER RIDGE WILL QUICKLY BREAK DOWN BY SATURDAY MORNING AS A BROAD TROUGHING PATTERN DEVELOPS ACROSS THE EASTERN STATES. THIS TRANSITION WILL ALLOW SEVERAL POTENT SHORTWAVES TO ROTATE COUNTERCLOCKWISE AROUND THE TROUGH AXIS SATURDAY THROUGH MONDAY. ON SATURDAY THE FIRST SHORTWAVE WILL SWING ACROSS THE AREA BRINGING POTENTIAL FOR SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT. MOST MODELS KEEP MAJORITY OF THE AREA DRY DURING THE LATE MORNING HOURS. HOWEVER...WITH INCREASING LOW LEVEL MOISTURE PROFILES THROUGH THE DAY AND INCREASING INSTABILITY...HAVE MAINTAINED HIGH-END CHANCE TO LIKELY POPS FOR SATURDAY AFTERNOON. INSTABILITY FACTORS COULD INCREASE IF THERE ARE ENOUGH BREAKS IN CLOUD COVERAGE DURING THE LATE MORNING HOURS. NAM AND GFS CONTINUE TO SHOW DECENT LIFTED INDICES BETWEEN -4C AND -6C IN THE AFTERNOON AS THE UPPER LEVELS COOL. THE STORM PREDICTION CENTER CONTINUES TO KEEP THE FORECAST AREA IN A SLIGHT RISK FOR SATURDAY AND SATURDAY NIGHT. EXPECT CONVECTION TO DEVELOP INLAND ACROSS SOUTHEAST GEORGIA AND CONTINUE TO TRACK ACROSS THE CWA THROUGH THE AFTERNOON. THEN THE BULK OF MOISTURE IS EXPECTED TO TRANSITION NORTHEASTWARD MAINLY ACROSS SOUTHEAST SOUTH CAROLINA AREAS OF THE CWA BY LATE AFTERNOON AND INTO THE EVENING. CONVECTION WILL THEN LINGER INTO THE FIRST PORTION OF THE OVERNIGHT PERIOD AS WELL...THUS HAVE SLIGHTLY INCREASE POPS ACROSS SOUTH CAROLINA AFTER SUNSET AND PRIOR TO 03Z. THE PASSAGE OF THE COLD FRONT IS EXPECT LATE SATURDAY NIGHT WHICH WILL ALLOW WEAK HIGH PRESSURE TO BRIEFLY BUILD INTO THE AREA. THIS WILL RESULT IN MUCH DRIER CONDITIONS ON SUNDAY. MODEL SOUNDINGS SHOW DECREASING LOW LEVEL MOISTURE WITH PWATS DROPPING BELOW 1.0 INCH. OVERALL HAVE A DRY FORECAST FOR SUNDAY WITH THE EXCEPTION OF THE TRI COUNTY AREA. HAVE CONFINED SLIGHT CHANCE POPS FOR THESE AREAS AS LOW LEVEL MOISTURE WILL REMAIN JUST A SLIGHT BIT HIGHER THERE AND A LINGERING ISOLATED SHOWERS COULD AFFECT THE AREA. THE UPPER LOW WILL DEEPEN ON MONDAY AND SEND A FEW RIPPLES OF SHORTWAVE ENERGY THROUGH THE CAROLINAS AND SOUTHEAST GEORGIA. A FAIRLY DRY BOUNDARY LAYER WILL LIMIT LOW-LEVEL INSTABILITY BUT ENOUGH DEEP LAYERED MOISTURE RETURN AHEAD OF THE SECONDARY COLD FRONT MONDAY NIGHT SHOULD ALLOW FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS PRIOR TO THE PASSING OF THE FRONT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AN ANOMALOUS TROUGH UPPER PATTERN IS EXPECTED TO CONTINUE MONDAY NIGHT THROUGH ABOUT WEDNESDAY BEFORE UPPER RIDGING TAKES PLACE LATE IN THE WEEK. FOR THE MOST PART WE HAVE A DRY FORECAST...WITH TEMPS BELOW NORMAL TO START THE PERIOD BEFORE WARMING TO NEAR/ABOVE NORMAL BY LATE WEEK. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... VFR CONDITIONS FORECAST THROUGH 18Z TMRW BUT CONFIDENCE IS NOT GREAT THAT BOTH TERMINALS...PARTICULARLY KCHS...WILL ESCAPE WITHOUT HAVING MVFR OR LOWER CONDITIONS EITHER THIS EVENING AND/OR MIDDAY TOMORROW DUE TO CONVECTION. PRECIP CHANCES ARE LOW THROUGH 18Z TOMORROW...WITH AROUND 20 PERCENT CHC THROUGH TONIGHT THEN INCREASING TO 40/50 PERCENT BY MIDDAY TOMORROW. WITH A SURFACE TROUGH FORMING OVER THE INLAND CAROLINAS TONIGHT FOLLOWED BY AN INCOMING COLD FRONT TOMORROW...CONVECTION MAY IMPACT EITHER TERMINAL BUT CONFIDENCE TOO LOW AT THIS POINT TO EVEN HIGHLIGHT CB DUE TO TIMING AND COVERAGE DIFFERENCES AMONG THE VARIOUS MODELS. HAVE ALSO OPTED TO NOT INCLUDE FOG SINCE ENHANCED LOW LEVEL WINDS WILL KEEP THE ATMOSPHERE MIXED ENOUGH TO PREVENT MOISTURE SETTLING NEAR THE SURFACE. EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR CONDITIONS SAT NIGHT. SCATTERED SHRA/TSRA POSSIBLE MONDAY WITH VFR THEREAFTER. && .MARINE... WINDS WILL INCREASE ALONG THE LAND/SEA INTERFACE IN SOUTH CAROLINA THIS EVENING INTO TONIGHT AS AN INCREASING SW LOW LEVEL JET IS FORECAST. THE WARMER SHELF WATERS WILL ALSO BE CONDUCIVE TO THE INCREASED WINDS...BUT ALL INDICATIONS ARE THAT WIND SPEEDS WILL REMAIN BELOW SMALL CRAFT ADVY THRESHOLDS. THERE MAY BE THE OCCASIONAL GUST IN THE 20-25 KT RANGE THIS EVENING IN NOCTURNAL SURGING...BUT NOT FREQUENT ENOUGH TO JUSTIFY SCA HEADLINES. SWELL WAVES CLOSE TO 3 FT WILL KEEP SEAS ELEVATED 3 TO 5 FT...HIGHEST BEYOND 20 NM OFF THE COAST. THE PRESSURE GRADIENT WILL TIGHTEN IN ASSOCIATION WITH THE APPROACHING COLD FRONT SATURDAY. WINDS WILL REMAIN SHY OF SMALL CRAFT CRITERIA WITH SEAS REMAINING CAPPED AT 4 TO 5 FEET AND GUSTS GENERALLY MAXED AROUND 20 KNOTS. THE GRADIENT WILL REMAIN FAIRLY TIGHT THROUGH MID WEEK AS A SERIES OF SHORTWAVES TRACK ACROSS THE WATERS. STILL...CONDITIONS WILL CONTINUE TO FALL SHORT OF SCA CRITERIA THUS AM NOT EXPECTING THE NEED FOR ANY SMALL CRAFT ADVISORIES AT THIS TIME. RIP CURRENTS...WE HAVE MAINTAINED A MODERATE RISK OF RIP CURRENTS FOR SATURDAY...DUE TO 15 KNOT WINDS MAINLY ONSHORE WINDS...THE UPCOMING PERIGEE AND MOST IMPORTANTLY SMALL 2 TO 3 FOOT SWELLS EVERY 10-11 SECONDS. AN ELEVATED RISK MAY CONTINUE THROUGH THE WEEKEND WITH CONTINUED SMALL SWELLS AND ADDITIONAL ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON. && .TIDES/COASTAL FLOODING... TIDES HAVE BEEN RUNNING BETWEEN 0.7FT AND 1.0FT ABOVE PREDICTED VALUES AT BOTH CHARLESTON HARBOR AND FORT PULASKI OVER THE PAST DAY OR SO. GIVEN THESE CONTINUED TRENDS...IT WOULD APPEAR THAT FORT PULASKI WOULD FALL SHORT OF SHALLOW COASTAL FLOODING CRITERIA BUT CHARLESTON WOULD RUN VERY CLOSE. HOWEVER...THE RECENT ANOMALY TREND OVER THE PAST FEW HOURS HAS BEEN DOWNWARD DESPITE THAT TIDES ARE STILL RISING TO THE HIGH TIDE EXPECTED TO OCCUR SHORTLY AFTER 5PM EDT. CONFIDENCE IS TOO LOW AT THIS POINT AND WOULD PREFER TO SEE HOW TRENDS EVOLVE AFTER THE HIGH TIDE CYCLE THIS EVENING BEFORE POSTING A COASTAL FLOOD ADVISORY. WILL ADD ITS MENTION TO THE HWO /HAZARDOUS WEATHER OUTLOOK/ FOR NOW AND LET LATER SHIFTS EVALUATE TRENDS. TIDES WILL CONTINUE TO BE RUN HIGH THROUGH THE WEEKEND INTO EARLY NEXT WEEK DUE TO ASTRONOMICAL FACTORS. ALTHOUGH PREVAILING WIND FLOW WILL BE FROM THE SOUTHWEST WHICH IS NOT USUALLY CONDUCIVE TO EXTRATROPICAL SURGE...PERSISTENT LOW PRESSURE OVER THE EASTERN HALF OF THE COUNTRY MAY ALLOW FOR A CONSIDERABLE SURGE. THUS SHALLOW COASTAL FLOODING IS POSSIBLE AROUND THE TIMES OF HIGH TIDE...ESPECIALLY THIS WEEKEND DURING THE EVENING HIGH TIDES AND BEFORE WINDS BECOME A BIT MORE OFFSHORE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 13, 4:43 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 443 PM EDT FRI MAY 13 2011 GAZ117-119-139-141-SCZ048>051-142045- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 443 PM EDT FRI MAY 13 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE SATURDAY MORNING THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE SATURDAY THROUGH MONDAY AROUND THE TIMES OF HIGH TIDE. RIP CURRENTS...THERE MAY BE AN ELEVATED RISK FOR RIP CURRENT DEVELOPMENT THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ052-142045- TIDAL BERKELEY- 443 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE SATURDAY THROUGH MONDAY AROUND THE TIMES OF HIGH TIDE. SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE SATURDAY MORNING THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-142045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER- 443 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE SATURDAY MORNING THROUGH THE EVENING HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 13, 7:34 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG STATESBORO 32.45N 81.78W
05/13/2011 BULLOCH GA LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON SOUTH COLLEGE STREET IN
DOWNTOWN STATESBORO.
&&
EVENT NUMBER CHS1100386
VBSpecial weather statement, May 13, 7:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 741 PM EDT FRI MAY 13 2011 GAZ116>119-138-140015- COASTAL BRYAN-COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY- 741 PM EDT FRI MAY 13 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...CHATHAM AND BRYAN COUNTIES THROUGH 815 PM EDT... AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR FLEMING...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... RICHMOND HILL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3212 8133 3191 8115 3185 8146 3200 8152 TIME...MOT...LOC 2341Z 248DEG 15KT 3193 8145
Local storm report, May 13, 7:43 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 4 NE STATESBORO 32.48N 81.74W
05/13/2011 M45 MPH BULLOCH GA AWOS
&&
EVENT NUMBER CHS1100387Local storm report, May 13, 8:02 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG STATESBORO 32.45N 81.78W
05/13/2011 BULLOCH GA LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN AROUND
THE CITY OF STATESBORO.
&&
EVENT NUMBER CHS1100388
VBLocal storm report, May 13, 8:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
807 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL LEEFIELD 32.42N 81.61W
05/13/2011 M1.00 INCH BULLOCH GA PUBLIC
&&
EVENT NUMBER CHS1100389Local storm report, May 13, 8:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
815 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 1 E STATESBORO 32.45N 81.76W
05/13/2011 BULLOCH GA PUBLIC
ROOF DAMAGE TO 2 BULDINGS AT THE LAUREL POINT
APARTMENTS.
&&
EVENT NUMBER CHS1100390
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:27 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 63 min |
| May 13, 9:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| May 13, 9:25 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 44 min |
| May 13, 10:43 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| May 14, 11:02 AM EDT | Coastal Flood Advisory | CHS | 9 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.